Ohio, 2004Flooding in Ohio, September 8, 2004
September 8, 2004 · NWS ILN · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 8, 2:30 PM EST, 1 hour earlier.
Area forecast discussion, Sep 8, 2:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED SEP 8 2004
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
PRECIPITATION CONTINUES ACROSS ABOUT THE EASTERN HALF OF THE
FORECAST AREA. CIRCULATION CENTER NOW IN EXTREME WESTERN VIRGINIA IS
FORECAST TO MOVE NORTH NORTHEAST INTO WESTERN PENNSYLVANIA BY
MORNING. THIS SHOULD TAKE MOST IF NOT ALL OF THE PRECIPITATION WITH
IT. SO HAVE TAPERED OFF RAIN THROUGH THE NIGHT. FLOOD WATCH WILL
CONTINUE AS THAT AREA HAS HAD QUITE A BIT OF RAINFALL ALREADY WITH
STILL MORE TO COME. THE HEAVIEST ADDITIONAL AMOUNTS LOOK LIKE THEY
WILL BE IN THE COUNTIES EAST OF COLUMBUS.
ONCE RAIN ENDS EXPECT LOW CLOUDS TO PERSIST WELL INTO THURSDAY AS
LOW LEVEL MOISTURE WILL LINGER ALONG WITH COLD ADVECTION ON THE BACK
SIDE OF THE LOW. HAVE TRENDED FORECAST TEMPERATURES COOLER BOTH
TONIGHT AND TOMORROW.
EXPECT SKIES TO CLEAR DURING THURSDAY EVENING. WITH LIGHT WINDS AND
PLENTY OF GROUND MOISTURE SHOULD SEE FOG DEVELOP AND HAVE ADDED THAT
INTO THE FORECAST. THIS COULD BE REPEATED AGAIN FRIDAY NIGHT BUT
CONFIDENCE IS LOWER AS THERE WILL BE A FULL DAY OF DRYING UNDER
MOSTLY SUNNY SKIES ON FRIDAY.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
EXTENDED IS DRY WITH SURFACE HIGH BUILDING IN FOR THE FIRST HALF OF
NEXT WEEK. THE ONLY PRECIP THAT WILL BE MENTION IS A SLIGHT CHC ON
SUNDAY AS A COLD FRONT MOVES THROUGH. FRONT IS MOISTURE STARVED AS
IT MOVES THROUGH SO ANY PRECIP COMING FROM THIS FEATURE WILL BE
SMALL. THERE WILL BE A COOL DOWN BEHIND THE FRONT BUT CONDITIONS
WILL ONLY BE A BIT BELOW NORMAL. A RETURN OF SOUTHERLY FLOW TOWARDS
MIDDLE PART OF THE WEEK WILL TAKE TEMPS A BIT ABOVE NORMAL.
TIPTON
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 142 PM EDT WED SEP 8 2004
AVIATION (18Z-18Z)...
SFC LO FROM REMNANTS OF FRANCES NOW LOCATED IN NE TENNESSEE AND
CONTINUING TO LIFT NNE. GENERAL TRACK OVER NEXT 24 HOURS TAKES
CENTER INTO SE OHIO AROUND 06Z...AND THEN INTO WESTERN PA BY 12Z
THURS. LARGE RAIN SHIELD WILL CONTINUE TO DEPOSIT MODERATE TO
OCCASIONALLY HVY RAIN ACRS CNTRL AND EASTERN OHIO UNTIL SFC LO
TRACKS NORTH AND EAST OF REGION. BROAD LO SC DECK WITH CIGS
GENERALLY AOB 2KFT EXTENDS BACK TO SOUTH AND WEST OF FCST AREA. DO
NOT EXPECT ANY IMPROVEMENTS IN CIGS UNTIL LATE MRNG/ERLY AFTN THURS.
WILL KEEP IFR/NEAR IFR CIGS AT ALL TAF SITES THRU MAJORITY OF
FCST PERIOD. SHOULD BEGIN TO SEE CIGS LIFTING TO NEAR 2KFT NEAR END
OF FCST PERIOD (15Z-18Z THURS). FAIRLY SHARP EDGE TO BACK SIDE OF
PCPN IN WESTERN OHIO...AND WILL KEEP ONLY TEMPO -RA AT
KCVG/KLUK/KDAY TAFS THRU 02-03Z. KEEP PCPN AT KILN THRU 05Z. TAF
SITE THAT WILL BE MOST AFFECTED BY PCPN WILL BE KCMH...WHERE HAVE
MAINTAINED PCPN THRU 08Z. HEAVIEST RAIN WILL FALL OVER NEXT SIX
HOURS...AS KILN RADAR INDCG BAND OF RA/+RA LIFTING NORTH AND WEST TO
SOUTHEAST OF CMH. THIS BAND WILL AFFECT KCMH BTWN 19-22Z...AND HAVE
HIGHLIGHTED IN TAF FCST. MORE RAIN EXPECTED TO AFFECT KCMH THRU
AROUND MIDNITE...WITH -RA AFTER THAT. VSBYS WILL GENERALLY REMAIN AT
VFR OR MVFR...WITH EXCEPTION OF HEAVIER RAINBANDS WHERE IFR VSBYS
LIKELY. GUSTY NRLY WINDS WILL GRADUALLY BACK TO NW TONIGHT AND
WEAKEN TO BTWN 10 AND 15KTS AS SFC LO PASSES TO EAST.
RYAN
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH 2 AM OHZ064-065-073-074-081-082-088.
IN...NONE.
KY...FLOOD WATCH THROUGH 2 AM KYZ099-100.
&&
Hazardous weather outlook, Sep 8, 4:14 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
514 AM EDT WED SEP 8 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081113-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
514 AM EDT WED SEP 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
HEAVY RAIN ASSOCIATED WITH THE REMNANTS OF FRANCES MAY PRODUCE
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Flood, Fairfield
- When
- September 8, 3:30 PM EST to 6:30 PM EST
- Where
- Fairfield forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The remnants of Hurricane Frances brought heavy rains to portions of central Ohio. Areas southeast of Columbus received three to four inches of rain, causing some minor flooding problems. Numerous roads were flooded across Fairfield and Hocking counties, with a few roads closed near Lancaster. Several creeks rose out of their banks across Hocking County.
Flood, Hocking
- When
- September 8, 3:30 PM EST to 6:30 PM EST
- Where
- Hocking forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The remnants of Hurricane Frances brought heavy rains to portions of central Ohio. Areas southeast of Columbus received three to four inches of rain, causing some minor flooding problems. Numerous roads were flooded across Fairfield and Hocking counties, with a few roads closed near Lancaster. Several creeks rose out of their banks across Hocking County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Ohio, September 8 to 13, 20041 death · $200,000 · 1 event
- Tornadoes and Flash Flooding in Virginia, September 8, 2004$668,000 · F2 · 17 events
- Flash Flood and Flood in Pennsylvania, September 8 to 9, 2004$12 million · 2 events
- Flash Flooding and Flood in Ohio, September 8 to 9, 2004$8.3 million · 5 events
- Flooding in Ohio, September 8 to 9, 2004$3.5 million · 9 events
- Flood in Pennsylvania, September 8 to 10, 2004$4.0 million · 1 event
- Flood in Ohio, September 8 to 10, 2004$2.0 million · 1 event
- Flood in Ohio, September 8 to 12, 2004$1.0 million · 1 event
- Tornado and Flash Flooding in Maryland, September 8, 2004$195,000 · F1 · 5 events
- Flooding in Pennsylvania, September 8 to 9, 2004$500,000 · 2 events
- Flood in Ohio, September 8 to 10, 2004$300,000 · 1 event
- Tornadoes and Damaging Wind in Virginia, September 8, 2004$63,000 · F1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422448, 5422520.